Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 4, 2014, 9:11 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 9:11 AM CST (15:11 UTC)
- Expired
- Jan 4, 2014, 8:15 PM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
817 WHUS73 KGRB 041511 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 911 AM CST SAT JAN 4 2014 ...HAZARDOUS WAVES EXPECTED THIS AFTERNOON... .GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH BEFORE VEERING NORTHWEST AND SUBSIDING AFTER MID DAY. WAVES ON LAKE MICHIGAN WILL TAKE TIME TO SUBSIDE...SO EXPECTED HAZARDOUS WAVE THROUGH TODAY BEFORE SUBSIDING BELOW HAZARDOUS LEVEL...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS OF NORTHERN LAKE MICHIGAN. LMZ541>543-042315- /O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.NEW.KGRB.SC.Y.0001.140104T1511Z-140105T0300Z/ /O.EXP.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 911 AM CST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS 15 TO 25 KTS...VEERING NORTHWEST AND SUBSIDING TO 10 TO 15 KTS AFTER MID-DAY * WAVES OF 8 TO 12 FT WILL SUBSIDE THROUGH THE DAY BEFORE FALLING TO 2 TO 4 FT TONIGHT. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS OF NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-041800- /O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.NEW.KGRB.SC.Y.0001.140104T1511Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 911 AM CST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS 15 TO 25 KTS...BEFORE VEERING NORTHWEST AT 10 TO 15 KTS AFTER MID-DAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
822 WHUS73 KGRB 042159 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 359 PM CST SAT JAN 4 2014 ...HAZARDOUS WAVES EXPECTED THROUGH THIS EVENING... .WINDS WILL CONTINUE TO EASE AND VEER NORTHWEST THIS EVENING. WAVES ON LAKE MICHIGAN WILL CONTINUE TO SUBSIDE THIS EVENING...AND BELOW HAZARDOUS LEVEL BY TONIGHT. LMZ541>543-050300- /O.CON.KGRB.SC.Y.0001.000000T0000Z-140105T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 359 PM CST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * NORTHWEST WINDS 10 TO 15 KTS. * WAVES OF 4 TO 7 FT...WILL SUBSIDE TO 2 TO 4 FT BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS73 KGRB 050215 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 815 PM CST SAT JAN 4 2014 ...WAVES HAVE SUBSIDED... LMZ541>543-050315- /O.CAN.KGRB.SC.Y.0001.000000T0000Z-140105T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 815 PM CST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 5:45 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 4, 5:45 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CST SAT JAN 4 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 405 AM CST SAT JAN 4 2014 STEADY LIGHT TO MODERATE SNOW WAS OCCURRING OVER NC/FAR NE WI EARLY THIS MORNING...DUE TO THE RRQ OF AN UPPER JET AND A S/W TROF APPROACHING FROM MN. RADAR TRENDS SUGGEST THAT THE SNOW WILL TAPER OFF TO PATCHY LIGHT SNOW OR FREEZING DRIZZLE OVER THE NEXT FEW HOURS. SNOWFALL TOTALS WILL LIKELY REACH 2-3 INCHES NORTH OF A LINE FROM TKV-IMT. FARTHER SOUTH...ONLY PATCHY LIGHT SNOW OR FREEZING DRIZZLE IS EXPECTED THROUGH THE MORNING...WITH LITTLE OR NO ACCUMULATION. STRONG S-SW WINDS WERE LIKELY CAUSING SOME DRIFTING SNOW OVER NE/EC WI...WHERE FREQUENT GUSTS TO 25 TO 35 MPH WERE STILL BEING OBSERVED. TRAVEL CONCERNS ASSOCIATED WITH THESE CONDITIONS WILL CONTINUE TO BE HANDLED WITH SPECIAL WEATHER STATEMENTS EARLY THIS MORNING. PCPN WILL TAPER OFF IN MOST AREAS BY LATE MORNING OR MIDDAY... AS THE COLD FRONT SHIFTS THROUGH THE AREA. WILL NEED TO WATCH FOR LINGERING PCPN OVER OUR SE COUNTIES...AS THE RRQ OF AN UPPER JET SITS OVER THAT REGION THIS AFTERNOON/EARLY EVENING. HAVE INCREASED CLOUD COVER OVER EC WI TO ACCOUNT FOR THIS FEATURE... AND KEPT FLURRIES IN THE FCST THROUGH EARLY AFTERNOON. TEMPS HAVE BEEN WARMING INTO THE UPPER 20S AND LOWER 30S JUST AHEAD OF THE FRONTAL BOUNDARY...SO A DECENT WARMUP IS FINALLY EXPECTED TODAY. MADE SOME MINOR ADJUSTMENTS TO TEMP TRENDS. BIG CONCERN IS WHAT TO DO WITH TEMPS/WIND CHILLS TONIGHT INTO SUNDAY. MODELS HAVE TRENDED SLIGHTLY LESS AGGRESSIVE WITH THE ARRIVAL OF THE ARCTIC AIR...ESPECIALLY OVER OUR SE COUNTIES TONIGHT INTO SUNDAY. HAVE BUMPED TEMPS UP A LITTLE BIT IN NE/EC WI TONIGHT/SUNDAY TO ACCOUNT FOR THIS TREND. LOOKING AT WIND CHILLS...ADVISORY CRITERIA IS NOT REACHED UNTIL THIS EVG OVER NC/C WI...AND OVERNIGHT IN NE/EC WI. HAVE DELAYED THE START OF THE WIND CHILL ADVISORY UNTIL MIDNIGHT OVER NE/EC WI. PREVIOUS SHIFTS HAD KEPT THE LAKESHORE COUNTIES OUT OF THE ADVISORY...AND THIS STILL LOOKS REASONABLE. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 405 AM CST SAT JAN 4 2014 THE HIGHLY AMPLIFIED MEAN FLOW CONSISTING OF THE WEST COAST UPR RDG/DEEP LONGWAVE TROF (EMBEDDED POLAR VORTEX) OVER E-CNTRL NOAM EARLY NEXT WEEK TO QUICKLY CHANGE TO A PSEUDO-ZONAL FLOW BY THE MIDDLE OF NEXT WEEK AS THE WEST COAST UPR RDG TURNS INTO AN UPR TROF BY WEEK'S END. BITTERLY COLD AIR TO BE OVER THE GREAT LAKES THRU WED BEFORE TEMPS BEGIN TO MODERATE CLOSER TO NORMAL BY FRI. OTHER THAN A WEAK SYSTEM PASSING BY WED/THU...PCPN CHCS LOOK RATHER LEAN AS DRY ARCTIC AIR MASS IN PLACE. AS THE STRENGTHENING SFC LOW RACES NE INTO THE NRN APPALACHIANS SUNDAY NGT...W-NW WINDS WL INCREASE OVER THE GREAT LAKES AND THIS WL ALLOW FOR THE BITTERLY COLD ARCTIC AIR TO SWEEP THRU WI. 8H TEMPS ARE FCST TO CRASH INTO THE -28 TO -33C RANGE BY 12Z MON WITH SUSTAINED SFC WINDS AT 10 TO 15 MPH CNTRL WI/15 TO 25 MPH ERN WI. THE POLAR VORTEX TO RESIDE OVER NRN SECTIONS OF THE GREAT LAKES WITH A STRONG CYCLONIC FLOW OVER WI. EVEN WITH A DECENT AMOUNT OF CLOUDS EXPECTED...THEY WL HAVE LITTLE IMPACT ON OUR TEMPS WHICH SHOULD RANGE FROM THE MID-TEENS BELOW ZERO NEAR LAKE MI...TO 30 TO 35 BELOW ZERO OVER CNTRL WI. THE MOST DANGEROUS PART TO BE THE WIND CHILLS WHICH ARE FCST TO REACH IN EYE-POPPING 40 TO 55 BELOW ZERO. THE POLAR VORTEX BEGINS TO LIFT NE INTO SE ONTARIO ON MON...BUT THE FRIGID CYCLONIC FLOW TO PERSIST ACROSS WI. 8H TEMPS STILL AROUND -30C...THUS MAX TEMPS TO ONLY REACH THE SINGLE DIGITS BELOW ZERO NEAR LAKE MI WITH DOUBLE DIGITS BELOW ZERO ELSEWHERE. LOOKING AT THE RECORD BOOKS...WE COULD BE SETTING NEW 'MIN' MAX TEMPS OVER MOST OF THE FCST AREA. BLUSTERY W-NW WINDS TO CONT THRU MON AS THE STRONG SFC LOW MOVES INTO QUEBEC AND AN AREA OF HI PRES PUSHES INTO THE PLAINS. WIND CHILLS ARE EXPECTED TO RESIDE IN THE -35 TO -45 DEG RANGE SO HAVE NO PROBLEM WITH CONTINUING THE WIND CHILL WARNING. THE CYCLONIC FLOW OVER WI BEGINS TO EASE AS THE POLAR VORTEX MOVES INTO QUEBEC AND THE SFC RDG AXIS MOVES INTO THE UPR MS VALLEY/ MIDWEST MON NGT. WHILE THE COLDEST OF THE ARCTIC AIR MASS IS PROGGED TO RETREAT INTO CANADA...THE POTENTIAL FOR SOME LATE NIGHT BREAKS IN THE CLOUDS WL STILL ALLOW TEMPS TO DROP INTO THE MID-TEENS BELOW ZERO LAKESIDE TO THE MID-20S BELOW ZERO OVER CNTRL WI. SINCE THE SFC RDG REMAINS TO OUR WEST...W-NW WINDS AT 10 TO 20 MPH (HIGHER NEAR LAKE MI) TO PERSIST WITH WIND CHILLS IN THE -40 TO -50 DEG RANGE. THE WEAK SFC RDG SLIDES INTO THE WRN GREAT LAKES ON TUE AND SHOULD AT LEAST BRING SOME SUNSHINE TO NE WI. WE WL STILL HAVE TO DEAL WITH A WEST WIND AT 10 TO 20 MPH...BUT WITH 8H TEMPS RISING INTO THE MID-TEENS CELSIUS...MAX TEMPS ARE EXPECTED TO BE IN THE SINGLE DIGITS BELOW ZERO. THE WIND CHILL WARNING THRU NOON ON TUE STILL LOOKS GOOD WITH A DOWNGRADE TO ADVY CONDITIONS TUE AFTERNOON SINCE READINGS WL BE BETWEEN 20 BELOW AND 35 BELOW ZERO THRU THE DAYLIGHT HOURS. PREFER TO WAIT ON THE WIND CHILL DOWNGRADE UNTIL WE KNOW FOR SURE THAT CONDITIONS WL IMPROVE. WINDS ARE EXPECTED TO FINALLY DIMINISH TUE NGT WITH THE SFC RDG OVERHEAD...BUT THE DOWNSIDE HERE WOULD BE RADIATIONAL COOLING UNDER PARTLY CLDY SKIES. TEMPS SHOULD PLUNGE AGAIN INTO THE SINGLE AND DOUBLE DIGITS BELOW ZERO WITH ENUF WIND TO PROBABLY NEED A WIND CHILL ADVY THRU THE NGT. CHANGES IN THE MEAN FLOW ALREADY UNDERWAY BY WED AS THE WEST COAST UPR RDG TO HAVE BROKEN DOWN AND ALLOWED A FAST MOVING PACIFIC SYSTEM (WEAK SHORTWAVE TROF) TO RACE INTO THE PLAINS. QUESTIONS REMAIN AS TO THE LOCATION OF A WEST-EAST FRONTAL BOUNDARY OVER THE MIDDLE OF THE CONUS. THE GFS/GEM KEEP THIS BOUNDARY FAR ENUF SOUTH TO KEEP HI PRES IN CONTROL OF NE WI WEATHER. HOWEVER...THE ECMWF IS STILL A BIT FARTHER NORTH ALBEIT A SLIGHT SHIFT SOUTH FROM ITS PREVIOUS RUN. HAVE DECIDED TO KEEP A MINIMAL POP FOR SRN SECTIONS OF THE FCST AREA ON WED AND KEEP THE NORTH DRY. A CONTINUED MODERATION IN TEMPS WL BRING MAX TEMPS ABOVE ZERO FOR THE FIRST TIME SINCE SAT OVER CNTRL WI AS MOST LOCATIONS REACH THE 5 TO 10 ABOVE ZERO RANGE. THE FCST FOR THE LATTER PART OF NEXT WEEK BECOMES VERY DIFFICULT WHEN TRYING TO DETERMINE PCPN TRENDS AS THE MDLS STRUGGLE WITH SMALLER SCALE FEATURES. UNTIL THERE IS BETTER RESOLUTION...HAVE FOLLOWED THE MDL CONSENSUS WHICH MENTIONS A SMALL CHC OF LIGHT SNOW THU AND DRY ON FRI. HAVE MORE CONFIDENCE IN THE CONTINUED WARMING PATTERN OVER THE REGION AS 8H TEMPS MAY APPROACH 0C BY FRI. THIS WOULD BRING MAX TEMPS INTO THE 25-30 DEG RANGE WHICH WOULD FEEL TROPICAL AFTER THE ARCTIC SURGE EARLIER IN THE WEEK. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 535 AM CST SAT JAN 4 2014 WIDESPREAD MVFR CONDITIONS ARE EXPECTED THROUGH EARLY TO MID AFTERNOON...WITH ISOLD IFR CONDITIONS OVER NC WI EARLY IN THE DAY. PATCHY LIGHT SNOW AND PERHAPS SOME FREEZING DRIZZLE WILL CONTINUE OVER THE AREA THIS MORNING/EARLY AFTERNOON...IN ADVANCE OF A COLD FRONT. THE PCPN WILL END AFTER THE FRONT MOVES THROUGH...AND EVENTUALLY ENOUGH DRY AIR WILL ARRIVE TO BREAK UP THE LOW CLOUDS LATER IN THE DAY. VFR CONDITION ARE ANTICIPATED TONIGHT...WITH MAINLY MID/HIGH CLOUDS EXPECTED. GUSTY SW WINDS WILL CONTINUE FOR A FEW MORE HOURS IN EASTERN WI. LLWS IS EXPECTED TO DIMINISH BY MID-MORNING...PROBABLY BY AROUND 15Z AT THE GRB/ATW TAF SITES. && .MARINE... ISSUED AT 405 AM CST SAT JAN 4 2014 A GALE WARNING REMAINS IN EFFECT THROUGH NOON TODAY FOR THE BAY AND NEARSHORE WATERS OF LAKE MICHIGAN...AS A STRONG PRESSURE GRADIENT CONTINUES AHEAD OF AN APPROACHING COLD FRONT...AND PRODUCES STRONG SOUTH TO SOUTHWEST WINDS. GALE FORCE GUSTS TO AROUND 35 KTS ARE EXPECTED...MAINLY EARLY IN THE DAY. HEAVY FREEZING SPRAY IS ALSO EXPECTED ON LAKE MICHIGAN...BUT ONLY WHERE ICE IS NOT PRESENT. GUSTS TO NEAR GALE FORCE ARE ALSO POSSIBLE SUNDAY NIGHT INTO TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 6 PM SUNDAY TO NOON CST TUESDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR WIZ013-020-021-031-037>039-045-048-049-073-074. WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY FOR WIZ005-010>012-018-019-030-035-036. && SHORT TERM.....KIECKBUSCH LONG TERM......KALLAS AVIATION.......KIECKBUSCH MARINE.........KIECKBUSCH
Hazardous weather outlook, Jan 4, 4:31 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 431 AM CST SAT JAN 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 431 AM CST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL RESULT IN DRIFTING SNOW OVER EASTERN WISCONSIN THIS MORNING. IN ADDITION...SNOW COVERED ROADS IN NORTHERN WISCONSIN AND PATCHY FREEZING DRIZZLE OVER THE REST OF THE AREA MAY CAUSE TRAVEL PROBLEMS. WEEKEND TRAVELERS SHOULD USE CAUTION THIS MORNING...AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. ANOTHER SURGE OF ARCTIC AIR WILL CAUSE TEMPERATURES AND WIND CHILLS TO PLUMMET TONIGHT. WIND CHILL ADVISORIES HAVE BEEN POSTED FOR THE ENTIRE AREA...WITH THE EXCEPTION OF THE LAKESHORE COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY COLD ARCTIC AIR WILL BEGIN TO OVERSPREAD THE AREA SUNDAY AFTERNOON...AND REMAIN ACROSS THE AREA THROUGH AT LEAST TUESDAY NIGHT. THE COLDEST TEMPERATURES AND LOWEST WIND CHILL INDICES ARE EXPECTED TO OCCUR SUNDAY NIGHT THROUGH TUESDAY MORNING. IT APPEARS THIS ARCTIC OUTBREAK WILL BE ONE OF THE MOST SEVERE SINCE FEBRUARY 1996. OUTDOOR CONDITIONS COULD BE LIFE THREATENING IF PROPER CLOTHING IS NOT WORN. FROSTBITE MAY OCCUR IN AS LITTLE AS 5 MINUTES ON EXPOSED SKIN! UTILITIES COULD EXPERIENCE THE HIGHEST HEATING DEMANDS IN DECADES. DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT WEEK. SCHOOL ADMINISTRATORS SHOULD CLOSELY MONITOR LATER FORECASTS AND BE PREPARED TO MAKE A DECISION ON SCHOOL CLOSURES FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS OR ANY FREEZING DRIZZLE TODAY. LMZ521-522-541>543-051045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 431 AM CST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GALE AND HEAVY FREEZING SPRAY WARNINGS ARE IN EFFECT THIS MORNING...BUT CONDITIONS SHOULD IMPROVE AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTS TO NEAR GALE FORCE ARE POSSIBLE FROM SUNDAY NIGHT INTO TUESDAY...ESPECIALLY ALONG LAKE MICHIGAN. FREEZING SPRAY IS ALSO LIKELY DUE TO THE HIGH WINDS AND WAVES. TSK/AK
In the hours before
Special weather statement, Jan 4, 4:41 AM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 441 AM CST SAT JAN 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041400- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 441 AM CST SAT JAN 4 2014 ...HAZARDOUS TRAVEL CONDITIONS EXPECTED THIS MORNING... SOUTH WINDS GUSTING TO 25 TO 35 MPH IN EASTERN WISCONSIN WILL CONTINUE TO CAUSE DRIFTING SNOW...ESPECIALLY ON EAST TO WEST ORIENTED ROADS AND IN OPEN AREAS. THE DRIFTING SNOW MAY LEAD TO POOR TRAVEL CONDITIONS IN SOME AREAS THIS MORNING. THE WORST CONDITIONS WILL LIKELY OCCUR ALONG THE LAKESHORE...WHERE WINDS WILL BE STRONGEST...AND THERE IS SOME FRESH SNOW COVER. LIGHT SNOW WILL GRADUALLY TAPER OFF OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY THIS MORNING...BUT NOT BEFORE TOTAL ACCUMULATIONS REACH 1 TO 3 INCHES NORTH OF A LINE FROM TOMAHAWK TO PEMBINE. ALTHOUGH SNOWFALL WILL BE MUCH LIGHTER FARTHER SOUTH...THERE IS POTENTIAL FOR PATCHY FREEZING DRIZZLE...WHICH MAY GLAZE A FEW ROADS THIS MORNING. THE WINTRY WEATHER WILL CAUSE LOCALLY HAZARDOUS TRAVEL CONDITIONS THIS MORNING...SO MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. KIECKBUSCH
Local storm report, Jan 4, 5:56 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
556 AM CST SAT JAN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM SNOW LAKE TOMAHAWK 45.81N 89.59W
01/04/2014 M3.5 INCH ONEIDA WI TRAINED SPOTTER
24 HOUR SNOW TOTAL.
&&
ASHLEYWLocal storm report, Jan 4, 7:42 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
742 AM CST SAT JAN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 WNW RHINELANDER 45.65N 89.47W
01/04/2014 M3.4 INCH ONEIDA WI COCORAHS
24 HOUR SNOW TOTAL.
&&
ASHLEYWSpecial weather statement, Jan 4, 8:31 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 831 AM CST SAT JAN 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 831 AM CST SAT JAN 4 2014 ...PATCHY FREEZING DRIZZLE THIS MORNING... FOR THE REST OF THE MORNING HOURS...LOOK FOR PATCHY FREEZING DRIZZLE TO LINGER. THE PATCHY DRIZZLE WILL PRODUCE SCATTERED SLIPPERY SPOTS ON AREA ROADS. SCATTERED SLIPPERY SECTIONS OF ROAD WERE ALREADY BEING OBSERVED THIS MORNING DUE TO THE BLOWING AND DRIFTING SNOW FROM LAST NIGHTS STRONG WINDS AND LIGHT SNOW FALL. THE WINTRY WEATHER WILL CAUSE LOCALLY HAZARDOUS TRAVEL CONDITIONS THIS MORNING...SO MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. MPC
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.